It’s Good Friday, and as a child growing up in the Caribbean, we would make an effigy of Judas called “The Bobolie”, and you would all get broom sticks and beat this thing. It represented your dislike of Judas for turning on Jesus. It’s a rather barbaric practice now that I look back on it, but at the time …
In any case, when a person is bruised we often would refer to them as looking like a Bobolie. And over the past few weeks, for no reason, it appears that I am starting to do just that.
I have bruises appearing on my legs, arms, chest and back with no recollection of hitting into anything. My wife and I joke that the aliens were rough wen they abducted me the night before.
I have an appointment to see my primary care doctor later this month, so I decided to talk to him about it then. Then I got a call from my Sarcoidosis doctor on Wednesday that my white blood count has been dropping (I do monthly blood test to check my liver levels due to the Tracleer medication I take for pulmonary hypertension).
I knew that the Plavix I take for the leaking hole in my heart reduces white blood cells, but so does Prednisone after a while, and I will be on it six years this month. Prednisone also weakens your tendons, the effects I am starting to feel in different muscles now, and also thins your skin, which I also see happening all over. I can see all my veins under my skin, and I cut so easily now.
So here I am balanced out pretty well by my medications. My overall heart function is good, my breathing is not bad, and my energy level has been pretty good too. But behind the scenes, the medications that are all making these things possible are doing there negative work on other parts.
I have to retake my blood tests and then they will probably tweak my meds accordingly. Their is a saying in all fairy tales, you can’t use magic without a price, and now the magic of my medications is taking their toll.